Hail, Dunklin
- When
- April 24, 5:15 PM CST to 5:20 PM CST
- Where
- Dunklin County, 3 mi W of Malden
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.567, -90.017
2 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 24, 2:00 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 300 PM CDT TUE APR 24 2002 AT 1930Z...STRONG COLD FRONT EXTENDED FROM JEF/AIZ/SGF...AND HAS BEEN MAKING SLOW BUT STEADY PROGRESS ALL DAY. MEANWHILE...A VERY SHARP THERMAL GRADIENT IS ASSOCIATED WITH A SFC BOUNDARY ALONG A CGI/HZD/LUG LINE. TO THE N...PRECIP OCCURRED ALL MORNING WITH AFTN TEMPS IN THE 60S...WHILE TO THE S IT HAS BEEN PSUNNY TO MCLDY WITH TEMPS IN THE LOWER/MIDDLE 80S. WILL BE LESS THAN 5 DEGREES FROM RECORD MAXES. QUICK ESTIMATES FOR FROPA ARE 22Z-02Z JBR...01Z-05Z MEM AND MKL... AND 04Z-08Z TUP. SHRA/TSRA WILL BE POSSIBLE UNTIL THEN...BUT HOW MUCH? RIGHT NOW...ALMOST NOTHING SHOWING ON SGF/NQA/LZK/PAH RADARS. HOWEVER...MODELS INDICATING U/L DIVERGENCE OVERHEAD THIS EVENING... ALONG WITH FRONTAL INFLUENCES...AND CAPE AOA 1000 J/KG. WILL BOOST POPS FOR TONIGHT FROM CURRENT SLT CHC TO HIGHER CHC MOST AREAS. WILL EMPHASIZE EVENING MANY AREAS. SPC DAY 1 INDICATES SLIGHT RISK TONIGHT. THREAT IS THERE...ESPECIALLY NEAR LIFTING WARM FRONT AND THEN ALONG SFC FRONT THIS EVENING. STRONG CAA TAKES PLACE BEHIND THE FRONT ALONG WITH STRONG SUBSIDENCE. CLEARING SHOULD BE SWIFT. HOWEVER...CAA IS SO STRONG THAT TEMPS WILL NOT REBOUND MUCH. THU NIGHT WILL BE JUST PLAIN COLD. HIGH PRES CENTER WILL BE CLOSE ENOUGH TO DROP WINDS NRN HALF...AND WITH DEWPOINTS PROGGED IN THE 30S...LOWS IN THE LOWER 40S ARE NOT OUT OF THE QUESTION. WEAK S/W TROFS WILL THEN MOVE UP AND OVER THE SFC AND U/L RIDGE THAT BUILDS IN. FORECAST BEYOND DAY 1 HIGHLY DEPENDENT ON THE STRENGTH OF THAT RIDGE. AT THIS POINT...WILL FOLLOW BLEND OF ETA/AVN...BY LOWERING POPS FOR FRIDAY/FRIDAY NIGHT. MAIN ACTIVITY THERE APPEARS TO BE ON SATURDAY. EXTENDED...SOUTHERLY FLOW RETURNS STARTING FRIDAY NIGHT...WITH ANOTHER FRONT MOVING ACROSS THE ERN US OVER THE WEEKEND. HOWEVER...WITH THE MID/UPPER LEVEL RIDGE A STRONG INFLUENCE...FRONT WILL HANG UP OVER THE FORECAST AREA. AS FRONT MOVES BACK TO NORTH MON/TUE...BELIEVE SHRA/TSRA WILL BE LIMITED DUE TO RIDGE BUT DUE TO UNCERTAINTY WILL HOLD CHC POPS IN MONDAY AFTERNOON/EVENING AND ALSO ON TUESDAY (MOST AREAS). WED LOOKS DRY BUT QUITE WARM. HOPE TO GET A LOOK AT 18Z ETA BEFORE ISSUANCE. TEMP GUIDANCE GENERALLY IN AGREEMENT...SAVE FOR MAXES FRIDAY. EXPECT CLOUD COVER TO INHIBIT MAXES BUT NOT TO LEVEL OF MAV GUIDANCE. WILL COMPROMISE. JE/23 PRELIM DIGITS... (FIRST PERIOD POPS VERY PRELIM) MEM 52/69/46/65/54 40021 MKL 52/67/40/66/52 40021 JBR 47/67/44/64/52 40022 TUP 57/70/43/67/53 40021 .MEG...NONE.
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-250600- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 350 PM CDT WED APR 24 2002 THIS OUTLOOK COVERS WEST TENNESSEE...NORTH MISSISSIPPI...EAST ARKANSAS AND THE MISSOURI BOOTHEEL. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS EVENING ACROSS MOST OF NORTHWEST TENNESSEE AND THE MISSOURI BOOTHEEL...MAINLY NORTH AND EAST OF A LINE FROM DYERSBURG TO LEXINGTON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT FOR THE REST OF WEST TENNESSEE...ALL OF NORTH MISSISSIPPI... AND ALL OF NORTHEAST ARKANSAS. THIS AFTERNOON...A COLD FRONT WAS LOCATED ACROSS MISSOURI...WITH THUNDERSTORMS ALONG THE FRONT. THIS FRONT WILL CONTINUE TO MOVE EAST TONIGHT WITH SCATTERED THUNDERSTORMS DEVELOPING ALONG AND JUST AHEAD OF THE FRONT. SOME OF THE STORMS COULD BE SEVERE...ESPECIALLY NEAR A WARM FRONT LOCATED OVER THE TENNESSEE RIVER VALLEY. THE MAIN THREAT FROM THESE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. THE MOST LIKELY TIME FOR SEVERE WEATHER TO OCCUR WILL BE THROUGH 10 PM THIS EVENING. STORM SPOTTERS GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR CONDITIONS AND BE PREPARED FOR POSSIBLE ACTIVATION THIS EVENING. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
The Paducah radar (KPAH), 124 km away, was scanning. The volume nearest the first event began at 23:14 UTC.
2 hail, 1 tornado. Local standard time, as filed.
The tornado touched down just east of Hayti and traveled a short distance. A few power lines were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyThe tornado archive for Missouri, 2002Warnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5293353, 5293354, 5293355.